Skip to main content Accessibility help
×
Home

Projective model completeness

  • George S. Sacerdote (a1)

Extract

The concept of model completeness has been very useful in model theory. In this article we obtain a new model theoretic tool by “reversing the arrows.” Specifically, model completeness deals with the relations between a model of a theory and its extensions; in this paper we shall be concerned with the relation between a model of a theory and its homomorphic pre-images.

This work is based on the intuitive principle that metamathematical theorems about universal sentences of the lower predicate calculus and substructures can be translated in a truth-preserving way to theorems about positive sentences and homomorphic images. From model completeness and the completeness theorems which depend on it, this translation gives new criteria for completeness.

Special thanks are due to Professor A. Robinson whose encouragement and suggestions have contributed much to these results.

Copyright

References

Hide All
[1]Bell, J. L. and Slomson, A. B., Models and ultraproducts, North-Holland, Amsterdam, 1971.
[2]Keisler, H. J., Some applications of infinitely long formulas, this Journal, vol. 30 (1959), pp. 339349.
[3]Lyndon, R. C., An interpolation theorem in the predicate calculus, Pacific Journal of Mathematics, vol. 9 (1959), pp. 129142.
[4]Lyndon, R. C., Properties preserved under homomorphism, Pacific Journal of Mathematics, vol. 9 (1959), pp. 143154.
[5]Robinson, A., Introduction to model theory and the metamathematics of algebra, North-Holland, Amsterdam, 1965.

Projective model completeness

  • George S. Sacerdote (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.